Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 61, NWS Midland/Odessa, TX

April 29, 2007Culberson County, Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Apr 29, 2007, 2:01 PM CDT for Culberson County, Jeff Davis County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2007, 2:01 PM CDT (19:01 UTC)
Expired
Apr 29, 2007, 5:00 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

Counties Culberson County, TX, Jeff Davis County, TX

The radar

The Midland/Odessa radar (KMAF), 224 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 3:40 PM CDTFLASH FLOODSw Kent, TXWATER OVER THE ROAD REPORTED BY JIM FALLER
Apr 29, 3:40 PM CDTFLASH FLOODW Kent, TXSITTING WATER OVER ROAD JUST WEST OF KENT ON HURD DRAW RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 291903
FFWMAF
TXC109-243-292200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT SUN APR 29 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CULBERSON COUNTY IN SOUTHWEST TEXAS...
  NORTHWEST JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 500 PM CDT

* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  FLASH FLOODING FROM THUNDERSTORMS REPEATEDLY FORMING ALONG A LINE 
  EXTENDING FROM 19 MILES NORTH OF KENT TO 22 MILES SOUTH OF 
  BORACHO...OR ALONG A LINE  EXTENDING FROM 41 MILES NORTHEAST OF 
  VAN HORN TO 30 MILES SOUTHEAST OF VAN HORN. STORMS WERE MOVING 
  NORTH ALONG THIS LINE AT 15 MPH.

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
  LOCATIONS...
  KENT...
  BORACHO...
  RURAL AREAS IN SOUTHEAST CULBERSON AND NORTHWEST JEFF DAVIS COUNTIES...

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3066 10434 3066 10460 3131 10450 3146 10413
      3120 10413

$$

05
1 follow-up statement
000 
WGUS74 KMAF 292000
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT SUN APR 29 2007

TXC109-243-292200-
CULBERSON-JEFF DAVIS-
300 PM CDT SUN APR 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
CENTRAL JEFF DAVIS AND SOUTHERN CULBERSON COUNTIES...

AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF KENT TO 17
MILES SOUTH OF BORACHO...OR ALONG A LINE EXTENDING FROM 39 MILES WEST
OF PECOS TO 30 MILES SOUTHEAST OF VAN HORN. THUNDERSTORMS ALONG THIS
LINE WERE MOVING NORTH AT 15 MPH.

THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...KENT AND BORACHO.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
SOUTHWESTERN TEXAS.

LAT...LON 3066 10434 3066 10460 3131 10450 3146 10413
      3120 10413

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 12:41 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 29, 12:41 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1241 PM CDT SUN APR 29 2007

.UPDATE...
APPROACHING UPPER LEVEL LOW EVIDENT ON WATER VAPOR IMAGERY AT THIS
TIME. TORNADO WATCH 198 HAS JUST BEEN ISSUED. HAVE UPDATED HAZARD
GRIDS TO REFLECT THIS AS WELL AS UPPED POP/QPF GRIDS AND ADJUSTED
WX AND SKY GRIDS ACCORDINGLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              62  75  61  87  /  80  70  20  10
CARLSBAD NM                58  85  58  89  /  50  20  10  10
DRYDEN TX                  63  83  64  87  / 100  50  20  10
FORT STOCKTON TX           60  83  63  88  /  90  40  20  10
GUADALUPE PASS TX          53  81  59  84  /  50  20  10  10
HOBBS NM                   59  82  60  85  /  60  20  20  10
MARFA TX                   51  79  50  84  /  60  20  10  10
MIDLAND INTL AIRPORT TX    60  79  60  86  /  80  50  20  10
ODESSA TX                  60  81  61  87  /  80  50  20  10
WINK TX                    60  87  60  92  /  80  30  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 12 PM THIS AFTERNOON TO 7 AM CDT MONDAY
     FOR THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
     MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
     TERRELL.

&&

49/03
Hazardous weather outlook, Apr 29, 11:53 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 PM CDT SUN APR 29 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-292100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1153 PM CDT SUN APR 29 2007 /1053 AM MDT SUN APR 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. IN
ADDITION...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 AM CDT MONDAY
FOR THE BIG BEND...THE DAVIS MOUNTAINS AND MARFA PLATEAU...AND THE
LOWER TRANS PECOS REGIONS OF WEST TEXAS.

A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER NORTHERN MEXICO WILL
COMBINE WITH DAYTIME HEATING AND ABUNDANT MOISTURE TO PRODUCE
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE
STORMS WILL BE SEVERE AND WILL BE CAPABLE OF PRODUCING HAIL TO
THE SIZE OF GOLFBALLS AND WINDS IN EXCESS OF 60 MPH. ALSO WITH THE
ABUNDANCE OF MOISTURE AND INCREASED WIND SHEAR ISOLATED TORNADOES
ARE POSSIBLE MAINLY SOUTH AND WEST OF THE PECOS RIVER.

IN ADDITION...RAINFALL RATES OVER AN INCH PER HOUR MAY RESULT IN
FLASH FLOODING OF ARROYOS...DRAWS...AND OTHER LOW LYING AREAS
SUSCEPTIBLE TO FLASH FLOODING. LASTLY...RUNOFF FROM THESE STORMS
WILL PRODUCE ELEVATED FLOWS ON THE RIO GRANDE FROM CANDELARIA
DOWNSTREAM THROUGH BIG BEND NATIONAL PARK TO SANDERSON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER UPPER LEVEL STORM SYSTEM WILL TAKE AIM AT WEST TEXAS AND
SOUTHEASTERN NEW MEXICO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL
TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED SOUTH AND
WEST OF THE PECOS RIVER BY MID MORNING...AND ACROSS THE REMAINDER
OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER AND FLASH
FLOOD THREAT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 29, 10:57 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1057 AM CDT SUN APR 29 2007

TXZ068-069-075-291700-
CRANE-PECOS-UPTON-
1057 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS...
SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER BAKERSFIELD AT 1057 AM CDT...
MOVING NORTH AT 30 MPH. MARBLE SIZED HAIL AND WINDS AROUND 50 MPH
ARE POSSIBLE. FURTHER STRENGTHENING COULD OCCUR.

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:15 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
Apr 28, 8:30 PM CDTFlash Flood WarningMAFBrewster3 hr
Apr 29, 4:28 AM CDTSevere Thunderstorm WarningMAFBrewster62 min
Apr 29, 4:47 AM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more23 hr
Apr 29, 5:37 AM CDTFlash Flood WarningMAFBrewster3 hr
Apr 29, 5:56 AM CDTSevere Thunderstorm WarningMAFBrewster64 min
Apr 29, 7:52 AM CDTFlash Flood WarningMAFCrane, Pecos, Ward4 hr
Apr 29, 10:04 AM CDTFlash Flood WarningMAFPecos3 hr
Apr 29, 11:29 AM CDTSevere Thunderstorm WarningMAFJeff Davis61 min
Apr 29, 11:49 AM CDTTornado WarningMAFJeff Davis56 min
Apr 29, 12:25 PM CDTSevere Thunderstorm WarningMAFUpton35 min
Apr 29, 12:35 PM CDTSevere Thunderstorm WarningMAFCulberson55 min
Apr 29, 12:43 PM CDTTornado WarningMAFJeff Davis, Reeves62 min
Apr 29, 12:51 PM CDTSevere Thunderstorm WarningMAFJeff Davis54 min
Apr 29, 1:00 PM CDTSevere Thunderstorm WarningMAFGlasscock, Midland60 min
Apr 29, 1:30 PM CDTSevere Thunderstorm WarningMAFWard60 min
Apr 29, 1:34 PM CDTSevere Thunderstorm WarningMAFCulberson56 min
Apr 29, 1:37 PM CDTTornado WarningMAFReeves53 min
Apr 29, 1:50 PM CDTFlash Flood WarningMAFCrane, Pecos, Ward3 hr
Apr 29, 1:57 PM CDTSevere Thunderstorm WarningMAFHoward63 min
Apr 29, 2:10 PM CDTSevere Thunderstorm WarningMAFBrewster44 min
Apr 29, 2:23 PM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis67 min
Apr 29, 2:48 PM CDTFlash Flood WarningMAFEctor4 hr
Apr 29, 2:50 PM CDTSevere Thunderstorm WarningMAFReeves55 min
Apr 29, 3:31 PM CDTSevere Thunderstorm WarningMAFReeves59 min
Apr 29, 3:38 PM CDTSevere Thunderstorm WarningMAFReeves67 min
Apr 29, 4:00 PM CDTSevere Thunderstorm WarningMAFCrane60 min
Apr 29, 4:03 PM CDTSevere Thunderstorm WarningMAFPecos57 min
Apr 29, 4:14 PM CDTSevere Thunderstorm WarningMAFEctor61 min
Apr 29, 4:40 PM CDTSevere Thunderstorm WarningMAFReeves65 min
Apr 29, 4:44 PM CDTTornado WarningMAFPecos61 min
Apr 29, 5:07 PM CDTFlash Flood WarningMAFMidland3 hr
Apr 29, 5:16 PM CDTSevere Thunderstorm WarningMAFMidland59 min
Apr 29, 5:24 PM CDTTornado WarningMAFPecos66 min
Apr 29, 5:32 PM CDTFlash Flood WarningMAFPecos4 hr
Apr 29, 5:36 PM CDTSevere Thunderstorm WarningMAFGlasscock54 min
Apr 29, 5:58 PM CDTTornado WarningMAFPecos47 min
Apr 29, 6:05 PM CDTSevere Thunderstorm WarningMAFBrewster55 min
Apr 29, 6:19 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos56 min
Apr 29, 6:21 PM CDTSevere Thunderstorm WarningMAFUpton24 min
Apr 29, 6:29 PM CDTSevere Thunderstorm WarningMAFHoward61 min
Apr 29, 6:50 PM CDTTornado WarningMAFCrane, Pecos55 min
Apr 29, 6:56 PM CDTFlash Flood WarningMAFEctor5 hr
Apr 29, 6:59 PM CDTSevere Thunderstorm WarningMAFGlasscock46 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.